Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 14, 2012, 5:48 PM EDT for Glades County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 14, 2012, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2674 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WWUS82 KMFL 142148
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT THU JUN 14 2012
FLZ063-142215-
GLADES FL
548 PM EDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GLADES COUNTY
* UNTIL 615 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON
SEMINOLE INDIAN TO 7 MILES NORTH OF MUSE...AND MOVING SOUTHEAST AT
10 MPH.
* THE LINE OF STORMS WILL AFFECT...
BRIGHTON SEMINOLE INDIAN...
PALMDALE...
MUSE...
LAKEPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2704 8094 2705 8098 2698 8108 2694 8107
2692 8107 2692 8110 2689 8111 2687 8110
2680 8150 2691 8157 2698 8157 2704 8144
2704 8128 2712 8127 2713 8117 2716 8117
2721 8106
TIME...MOT...LOC 2148Z 328DEG 10KT 2709 8110 2693 8147
$$
GARCIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:21 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 2:21 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT THU JUN 14 2012 .DISCUSSION... SEA BREEZES MOVING INLAND ACROSS THE REGION THIS AFTERNOON. SO FAR ANY SHOWERS AND THUNDERSTORMS REMAIN WELL TO THE NORTH OF THE AREA. WITH DEWPOINTS MIXING OUT BELOW 70 ACROSS THE SOUTHEAST PORTION OF THE REGION...IT WILL BE DIFFICULT TO GET SHOWERS AND THUNDERSTORMS THERE. STILL EXPECT SCATTERED ACTIVITY NEAR THE LAKE REGION LATE THIS AFTERNOON AS THE FRONTAL BOUNDARY DRAPES SLOWLY SOUTHWARD TOWARDS CENTRAL FLORIDA...WITH ISOLATED SHOWERS AND STORMS ELSEWHERE ALONG THE SEA BREEZE BOUNDARIES. PATCHY FOG COULD DEVELOP ACROSS THE INTERIOR LATE THIS EVENING...BUT POTENTIAL IS LOW SO LEFT OUT OF FORECAST. AS LOW PRESSURE REMAINS EAST OF FLORIDA ON FRIDAY AND THE REMNANTS OF THE FRONTAL TROUGH APPROACH THE AREA...THE FORECAST MODELS INDICATE HIGHER MOISTURE (NEAR NORMAL)...HEALTHIER LOW LEVEL CONVERGENCE AND INCREASED INSTABILITY...ESPECIALLY AFTER 18Z. THE LOW TO MID LEVEL FLOW WILL SHIFT MORE TO THE NORTHEAST SO THE BEST CHANCE OF PRECIP WILL BE ACROSS THE SOUTH AND WEST. SO CHANCE POPS 30-40 PERCENT ARE EXPECTED ACROSS THE REGION FOR FRIDAY AFTERNOON. THE REMNANTS OF THE FRONT WILL SLOWLY PASS THROUGH THE REGION BEGINNING FRIDAY NIGHT AND CLEAR THE REGION BY SATURDAY EVENING...WITH GRADUALLY IMPROVING CONDITIONS FROM NORTHEAST TO SOUTHWEST. 30 POPS ARE STILL WARRANTED ON SATURDAY. ONLY 20 POPS ON SUNDAY DUE TO LIMITED INSTABILITY...AND PWATS DROP TO 2 STANDARD DEVIATIONS BELOW NORMAL UNDER THE NORTHEASTERLY LOW LEVEL FLOW. THE PRESSURE GRADIENT WILL ALSO TIGHTEN DURING THIS PERIOD...RESULTING IN BREEZY CONDITIONS AS A BROAD TROUGH LINGERS OFF THE EASTERN SEABOARD AND HIGH PRESSURE MOVES INTO THE SOUTHEAST STATES. MARINE SHOWERS WILL REMAIN POSSIBLE THROUGH SUNDAY WITH SOME ALSO AFFECTING THE EAST COAST...PARTICULARLY AT NIGHT AS COASTAL CONVERGENCE INCREASES. A MID LEVEL TROUGH ALONG THE U.S. EAST COAST WILL KEEP ANY DEEP TROPICAL MOISTURE TO OUR SOUTH AND EAST MONDAY INTO TUESDAY. HOWEVER...INDICATIONS ARE THAT SOME MOISTURE MAY START SURGING NORTHWEST INTO SOUTH FLORIDA BY NEXT WEDNESDAY. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL WITH HIGHS IN THE UPPER 80S TO LOW 90S EAST AND THE LOW TO MID 90S WEST. && .AVIATION... EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES THE CU FIELD BECOMING MORE ENHANCED DUE TO THE LAKE/EAST COAST BREEZES MERGING ACROSS EASTERN PALM BEACH COUNTY. AS A RESULT...WILL START THE PERIOD OUT WITH TSRA WORDING AND A TEMPO GROUP FOR THE PBI SITE AS A FEW DEVELOPING SHOWERS/TSTMS BECOME A POSSIBILITY THROUGH THE MID-AFTN PERIOD. THE LOCALLY RUN WRF/HRRR INDICATES MAINLY ISOLATED TO SCATTERED AFTERNOON SHOWERS/TSTMS DEVELOPING WITH THE BEST CHANCE REMAINING INLAND AND AROUND THE LAKE REGION THROUGH THE EARLY EVENING HOURS BEFORE TRENDING BACK DOWN THROUGH THE NIGHT TONIGHT. WINDS WILL REMAIN ONSHORE THROUGH THE AFTERNOON PERIOD...THEN BECOME VRB AND EVEN OFFSHORE THROUGH THE LATE NIGHT PERIOD. FOR FRIDAY...THE FRONTAL BOUNDARY NORTH OF THE LOCAL AREA WILL CONTINUE SOUTH INTO THE AREA...WHICH SHOULD BE ENOUGH TO SUPPORT AFTERNOON SHOWERS/TSTMS ONCE AGAIN. JUST HOW FAR THIS FRONTAL BOUNDARY MAKES IT SOUTH WILL BE THE MAIN QUESTION AS TO EXACTLY WHERE THE CONVECTION WILL INITIATE AS NORTHERLY WINDS AND DRIER AIR SPREAD SOUTH IN ITS WAKE. 85/AG && .MARINE... A WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE THROUGH TONIGHT WITH WINDS 15 KNOTS OR LESS AND SEAS OF 2 TO 4 FEET. WIND SPEEDS WILL BE A BIT STRONGER FRIDAY NIGHT THROUGH SUNDAY. IN ADDITION, A NORTHEAST SWELL OF 2 TO 3 FEET MAY AFFECT PORTIONS OF THE ATLANTIC WATERS THIS WEEKEND. OTHERWISE, ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY. && .FIRE WEATHER... NO SIGNIFICANT CONCERNS AS RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES OVER AT LEAST THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 73 85 / 40 30 20 30 FORT LAUDERDALE 76 88 74 86 / 30 30 20 30 MIAMI 77 90 74 87 / 20 30 20 30 NAPLES 76 90 74 89 / 10 40 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...84/AK AVIATION/RADAR...85/AG
Hazardous weather outlook, Jun 14, 3:47 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 347 AM EDT THU JUN 14 2012 AMZ610-630-FLZ063-066>075-168-172>174-150415- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 347 AM EDT THU JUN 14 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR/EAST COAST THIS AFTERNOON/EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING, FOCUSED ACROSS THE INTERIOR AND EAST COAST WHERE A FEW STRONG THUNDERSTORMS COULD DEVELOP. WIND: A FEW THUNDERSTORMS COULD CONTAIN WINDS UP TO 50 MPH. HAIL: A FEW THUNDERSTORMS COULD CONTAIN HAIL UP TO NICKEL SIZE. FLOODING: LOCALIZED STREET FLOODING IS POSSIBLE INTERIOR AND EAST COAST WHERE THUNDERSTORMS FOCUS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF RIP CURRENTS WILL INCREASE ALONG THE ATLANTIC BEACHES THIS WEEKEND AS WINDS INCREASE WHILE BECOMING NORTHEAST ALONG WITH AN INCOMING SMALL NORTHEAST SWELL. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH LIGHTING AND DOWNPOURS BEING THE MAIN IMPACTS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 14, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT THU JUN 14 2012
FLZ063-142215-
GLADES FL
548 PM EDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GLADES COUNTY
* UNTIL 615 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON
SEMINOLE INDIAN TO 7 MILES NORTH OF MUSE...AND MOVING SOUTHEAST AT
10 MPH.
* THE LINE OF STORMS WILL AFFECT...
BRIGHTON SEMINOLE INDIAN...
PALMDALE...
MUSE...
LAKEPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2704 8094 2705 8098 2698 8108 2694 8107
2692 8107 2692 8110 2689 8111 2687 8110
2680 8150 2691 8157 2698 8157 2704 8144
2704 8128 2712 8127 2713 8117 2716 8117
2721 8106
TIME...MOT...LOC 2148Z 328DEG 10KT 2709 8110 2693 8147
GARCIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 13, 8:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jun 13, 9:09 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Jun 13, 9:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Jun 13, 9:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 13, 10:21 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 14, 6:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Jun 14, 6:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 14, 6:46 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Jun 14, 7:01 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Jun 14, 7:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 14, 7:27 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Jun 14, 7:36 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 24 min |
| Jun 14, 7:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 67 min |
| Jun 14, 7:58 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.